Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 27, 2008, 2:55 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 28, 2008, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 2:55 PM MST (21:55 UTC)
- In effect from
- Jan 28, 2008, 12:00 PM MST
- Expired
- Jan 28, 2008, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4161 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 272155 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MST SUN JAN 27 2008 ...FIRE WEATHER WARNING MONDAY AFTERNOON FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG WINDS WILL RAPIDLY DEVELOP ACROSS THE EASTERN PLAINS OF NEW MEXICO DURING THE LATE MORNING HOURS ON MONDAY. BY EARLY AFTERNOON WIND SPEEDS WILL BE SUSTAINED AT 25 TO NEARLY 40 MPH WITH GUSTS PEAKING BETWEEN 50 AND 60 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO DECLINE TO NEAR CRITICAL LEVELS WITH VALUES HOVERING AROUND 15 PERCENT IN THE LATE AFTERNOON. THESE LOW HUMIDITY VALUES COMBINED WITH THE STRENGTH OF THE WINDS AND THE AMOUNT OF CURED FINE FUELS WILL ALLOW HIGH FIRE DANGER AND CRITICAL FIRE CONDITIONS TO DEVELOP DURING THE AFTERNOON ACROSS PORTIONS OF THE NORTHEAST AND EAST CENTRAL PLAINS. NMZ108-281500- /O.UPG.KABQ.FW.A.0001.080128T1900Z-080129T0000Z/ /O.NEW.KABQ.FW.W.0001.080128T1900Z-080129T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 255 PM MST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ104-281500- /O.NEW.KABQ.FW.W.0001.080128T1900Z-080129T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 255 PM MST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM MST MONDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 52
3 follow-up statements
000 WWUS85 KABQ 281430 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 AM MST MON JAN 28 2008 NMZ104-108-290000- /O.CON.KABQ.FW.W.0001.080128T1900Z-080129T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 730 AM MST MON JAN 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON. INCREASING SOUTHWEST WINDS WITH DEVELOPING GUSTS TO 60 MPH OVER THE WARNING AREA WILL COMBINE WITH LOCAL HUMIDITIES FALLING INTO THE TEENS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON. HUMIDITIES WILL RECOVER RAPIDLY INTO THE 30S AFTER SUNSET...ALTHOUGH STRONG WINDS WILL CONTINUE ACROSS THE WARNED AREA OVERNIGHT. LOCALLY DANGEROUS FIRE WEATHER CONDITIONS MAY REDEVELOP NEAR THE TEXAS BORDER ON TUESDAY AFTERNOON WITH CONTINUED STRONG WINDS AND HUMIDITIES FALLING LOCALLY INTO THE TEENS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
000 WWUS85 KABQ 282246 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MST MON JAN 28 2008 NMZ108-290000- /O.NEW.KABQ.FW.A.0002.080129T1800Z-080130T0000Z/ /O.CON.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 346 PM MST MON JAN 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE TO COUPLE WITH LOW HUMIDITIES IN THE TEENS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH LATE THIS AFTERNOON. HUMIDITIES WILL RECOVER RAPIDLY INTO THE 30 TO 40 PERCENT RANGE AFTER SUNSET...ALTHOUGH STRONG WINDS WILL CONTINUE OVERNIGHT. CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP TUESDAY AFTERNOON AS STRONG WINDS CONTINUE AND HUMIDITIES FALL BACK TO LESS THAN 15 PERCENT. A RED FLAG WARNING OR FIRE WEATHER WATCH MEANS RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ NMZ104-290000- /O.CON.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 346 PM MST MON JAN 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE TO COUPLE WITH LOW HUMIDITIES IN THE TEENS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH LATE THIS AFTERNOON. HUMIDITIES WILL RECOVER RAPIDLY INTO THE 30 TO 40 PERCENT RANGE AFTER SUNSET...ALTHOUGH STRONG WINDS WILL CONTINUE OVERNIGHT. A RED FLAG WARNING MEANS RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 19
000 WWUS85 KABQ 282354 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 PM MST MON JAN 28 2008 NMZ108-291500- /O.EXP.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/ /O.CON.KABQ.FW.A.0002.080129T1800Z-080130T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 454 PM MST MON JAN 28 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ NMZ104-290100- /O.EXP.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 454 PM MST MON JAN 28 2008 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 27, 2:15 PM MST, 40 minutes earlier.
Area forecast discussion, Jan 27, 2:15 PM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MST SUN JAN 27 2008 .DISCUSSION... DEFINITELY SOME SUBTLE FORECAST CHALLENGES FOR THE NEXT 48 HOURS. THIS INCLUDES VARYING SNOW AND SNOW ACCUMULATION LEVELS WHICH AFFECTS VALUE ADDING WITHIN WINTER STORM HIGHLIGHTS/AMOUNTS AND ELEVATIONS/. ALSO...HOW STRONG WILL THE WIND BLOW TONIGHT AS WELL AS MONDAY AND MONDAY NIGHT. AS FAR AS TIMING...APPEARS THAT SYSTEM IS ON TRACK. PRECIPITATION ALREADY REACHING THE GROUND ACROSS LOWER ELEVATIONS OF THE WEST. THUS PRESUMABLY...SNOWING ACROSS THE HIGHER WESTERN MOUNTAIN PEAKS. PW VALUES FAIRLY HIGH WITH THE SUBTROPICAL FETCH DEPICTED ON IR IMAGERY. LOOK FOR THESE SNOW LEVELS TO GRADUALLY RAISE AS THE DAY PROGRESSES AND THE SUBTROPICAL FETCH ESTABLISHES ITSELF OVER WESTERN PORTIONS AND TO A LESSER EXTENT CENTRAL PORTIONS OF CWFA. OUTSIDE OF THE MAIN MOISTURE PLUME WILL BE SLIGHTLY LOWER SNOW LEVELS DUE TO EVAPORATIVE COOLING WITHIN THE BOUNDARY LAYER. WET BULB ZEROS WILL RISE SIGNIFICANTLY TONIGHT SO SNOWFALL AND SNOWFALL ACCUMULATION LEVELS WILL RISE ACCORDINGLY. AS FAR AS CHANGES TO THE GRIDS...NOT ALL THAT MUCH. ADJUSTED POPS SLIGHTLY HIGHER MONDAY NIGHT ACROSS THE HIGHEST TERRAIN OF THE NORTHERN AND WESTERN MOUNTAINS. ALSO VALUE ADDED TO SKY COVER GRIDS ACCORDINGLY. FEELING MORE CONFIDENT ABOUT THE SECOND PIECE OF ENERGY WHICH WILL BE ASSOCIATED WITH THE MAIN SURFACE TO MID LEVEL COLD FRONTAL PASSAGE. THIS IS WHEN SNOW LEVELS WILL LOWER QUITE CONSIDERABLY. EXPECT THE UPPER LEVEL COLD FRONT TO TRAVERSE OVER THE STATE IN ASSOCIATION WITH THE SUBTROPICAL FETCH TRANSLATION...MONDAY MORNING. THIS IS WHEN MAIN QPF WILL OCCUR ACROSS CWFA. SIGNIFICANT DRY SLOT WILL TAKE AIM ACROSS SOUTHERN AND EASTERN AREAS AS THE DAY PROGRESSES ON MONDAY AND WILL LIMIT PRECIP ACROSS THE HIGHER MOUNTAINS RIDGES THANKS TO OROGRAPHIC EFFECT. ALSO MADE SOME TWEAKS TO THE MAX TEMP GRID FOR MONDAY...GOING WITH HIGH END OF GUIDANCE ALTHOUGH MOST GUIDANCE QUITE WIDE RANGING. ALSO INCREASED TEMPS SLIGHTLY UP ACROSS THE EAST FOR TONIGHT BASED ON INCREASING MID LEVEL WINDS AND ABUNDANT CLOUD COVER AND ANTECEDENT ABOVE NORMAL TEMPS OBSERVED THIS AFTERNOON. KEPT INHERITED MINIMAL POPS ACROSS FAR NORTHWEST AND NORTH CENTRAL AREAS FOR TUESDAY AND TUESDAY NIGHT. ADJUSTED POPS SLIGHTLY HIGHER FOR WEDNESDAY PERIOD AS ANOTHER FAST MOVING UPPER LEVEL FEATURE CAUGHT WITHIN NORTHWEST FLOW MOVES OVER STATE. PERHAPS A LOW TO MODERATE SNOW ADVISORY EVENT FOR FAR NORTHWEST AND NORTH CENTRAL AREAS. AS FAR AS WINDS ARE CONCERNED...AS MENTIONED ABOVE...TIMING AN ISSUE. AS I WRITE...SRR CAME IN WITH A 56 KNOT GUST. WORRIED ABOUT THAT OCCURRING PERIODICALLY THE WHOLE NIGHT AS STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING TROUGH TENDS TO SURFACE NEAR THE SIERRA BLANCA AIRPORT. MID LEVEL GRADIENT DEPICTED BY BOTH THE NAM AND GFS TO BE QUITE STRONG...40 TO 55 KNOTS THUS THE WORRY. WILL MAKE A LAST MINUTE DECISION ON WHAT TO DO WITH THAT. IT IS MOST LIKELY MT WAVE INDUCED AND CAN GO JUST AS QUICKLY AS IT CAME. EVENING SHIFT MAY HAVE TO MAKE THE CALL AND START UP VARIOUS WIND HIGHLIGHT PRODUCTS EARLIER. STILL LOOKING AT WIND GRADIENT TO MOVE THROUGH MID AFTERNOON THROUGH THE EVENING HOURS ON MONDAY. HAVE TO FIGURE A HIGH WIND WARNING IS PROBABLE...AT LEAST FOR ALONG THE CENTRAL MTS EASTWARD THROUGH A PORTION OF EASTERN PLAINS. WHEN TO END IT WILL BE TRICKY AS FAR AS FAR AS DECOUPLING WITH NIGHTFALL...MSLP LOW AND MID LEVEL MAXIMA EJECTION. SUSPECT MAY HAVE TO EXTEND WIND HIGHLIGHTS THROUGH MONDAY NIGHT ACROSS PORTIONS OF THE EAST AND/OR CENTRAL AREAS. LASTLY...WILL GO AHEAD AND UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING AND INCLUDE ZONE 104 TO MATCH UP WITH AMA. HUMIDITY AGAIN THE MAIN COMPONENT WHICH IS QUESTIONABLE BUT 15 TO 20 PCT READINGS COUPLED WITH NEAR TO HIGH WIND WARNING SPEEDS CAN MAKE FOR AN INTERESTING FIRE WEATHER DAY. ALSO ADJUSTED CLOUD COVER DOWN SLIGHTLY ACROSS EAST CENTRAL AND NORTHEAST AREAS WITH CLOUD COVER ALSO THINNING ACROSS SOUTHEAST AREAS MONDAY AFTERNOON AS SUBTROPICAL FETCH MOVES OFF TO THE EAST. LASTLY...MODELS DEPICT A FAIR AMOUNT OF INSTABILITY...7 TO 7.5 DEG LAPSE RATES COUPLED WITH WELL ABOVE NORMAL TEMPS. && .AVIATION... MVFR AND SPOTTY IFR CONDITIONS CONTINUING OVER THE WEST AND SPREADING NORTHEASTWARD THROUGH THE AFTERNOON AND EARLY EVENING HOURS AS CEILINGS LOWER AND SHOWERS SPREAD INTO THE WESTERN TWO THIRDS OF THE STATE. EASTERN PLAINS OF NM TO REMAIN IN VFR CONDITIONS. BREEZY TO WINDY CONDITIONS WILL ALSO CONTINUE ACROSS HIGHER RIDGES AND INTO THE EAST CENTRAL AND NORTHEASTERN PLAINS THIS AFTERNOON WITH HIGH WINDS REDEVELOPING EARLY MONDAY FOR MOST OF THE STATE...ESPECIALLY ALONG HIGH TERRAIN AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE GUSTS TO 50KT WILL BE POSSIBLE. AREAS OF BLOWING SNOW WILL ALSO OCCUR OVER THE HIGH TERRAIN OF THE NORTH AND WEST ON MONDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 43 23 36 / 70 60 50 5 GALLUP.......................... 32 42 13 35 / 70 50 40 5 GRANTS.......................... 33 46 16 39 / 70 40 30 5 GLENWOOD........................ 42 56 30 52 / 80 40 20 5 CHAMA........................... 26 39 8 30 / 90 80 70 10 LOS ALAMOS...................... 32 42 16 33 / 70 50 30 5 RED RIVER....................... 29 36 12 27 / 50 70 50 10 TAOS............................ 34 42 18 32 / 60 40 40 5 SANTA FE........................ 33 46 21 36 / 60 50 30 5 SANTA FE AIRPORT................ 35 48 22 38 / 60 40 30 5 ESPANOLA........................ 31 51 22 40 / 60 50 30 5 ALBUQUERQUE HEIGHTS............. 39 53 27 46 / 50 20 20 5 ALBUQUERQUE VALLEY.............. 37 54 23 47 / 40 20 20 5 ALBUQUERQUE FOOTHILLS........... 36 50 25 44 / 50 30 20 5 ALBUQUERQUE WEST MESA........... 38 53 26 47 / 50 30 20 5 SOCORRO......................... 39 60 28 53 / 40 20 5 0 SANDIA PARK/CEDAR CREST......... 35 45 23 36 / 60 60 20 5 MORIARTY/ESTANCIA............... 34 51 25 40 / 40 30 20 5 CARRIZOZO....................... 41 59 29 49 / 40 30 10 5 RUIDOSO......................... 40 52 31 46 / 40 40 10 0 RATON........................... 33 54 18 38 / 10 10 10 0 LAS VEGAS....................... 38 52 21 38 / 30 20 20 0 ROY............................. 39 59 27 42 / 10 10 10 0 CLAYTON......................... 41 64 27 42 / 0 5 5 0 SANTA ROSA...................... 44 66 30 49 / 10 10 5 0 TUCUMCARI....................... 47 69 31 51 / 5 5 5 0 FORT SUMNER..................... 44 69 32 52 / 10 5 5 0 CLOVIS.......................... 45 71 34 52 / 5 5 5 0 PORTALES........................ 44 71 34 53 / 5 5 5 0 ROSWELL......................... 45 72 36 60 / 10 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ003-005>007-009>013-015>021-026. WINTER STORM WARNING UNTIL 11 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ002. SNOW AND BLOWING SNOW ADVISORY UNTIL 11 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ001-004-008-014. RED FLAG WARNING MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ104-108. && 50/52
Hazardous weather outlook, Jan 27, 6:38 AM MST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 638 AM MST SUN JAN 27 2008 NMZ001>021-026-281300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 638 AM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED FOR THE NORTHWEST MOUNTAINS OF NEW MEXICO FROM TONIGHT THROUGH MONDAY EVENING. SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY THIS EVENING OVER THE SOUTHERN SAN JUAN MOUNTAINS. PLEASE REFER TO THE NEXT SECTION FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY SNOWFALL INITIATING ON DAY ONE WILL PERSIST THROUGH MONDAY... EVENTUALLY DIMINISHING BY LATE MONDAY EVENING. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY ABOVE 7500 FEET WITHIN THE NORTHWEST MOUNTAINS. LESSER AMOUNTS RANGING FROM 2 TO 6 INCHES ARE EXPECTED BELOW 7500 FEET. IN ADDITION...SNOW SHOULD IMPACT THE SANGRE DE CRISTO MOUNTAINS...THE FOUR CORNERS REGION AND THE WESTERN MOUNTAINS...WHERE 1 TO 4 INCHES WILL BE COMMON. STRONG WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MONDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ALONG AND NORTH OF THE I-40 CORRIDOR. MEANWHILE...A FIRE WEATHER WATCH HAS BEEN POSTED FOR PORTIONS THE EAST CENTRAL PLAINS DUE TO LOW HUMIDITIES AND STRONG WINDS ON MONDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS ACROSS NORTHERN AND WESTERN NEW MEXICO BY CALLING 1.888.386.7637 OR BY THE NATIONAL NATIONAL WEATHER SERVICE WEB SITE. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:16 AM MST | Winter Storm Warning | ABQ | 48 hr | |
| Jan 27, 6:25 AM MST | Fire Weather Watch | ABQ | 9 hr | |
| Jan 27, 12:27 PM MST | Snow and Blowing Snow Advisory | ABQ | 40 hr | |
| Jan 27, 12:40 PM MST | High Wind Watch | ABQ | 8 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.